Alert archive / Minnesota / Special Weather Statements in 2020
Special Weather Statement, NWS Twin Cities, MN
NWS Twin Cities, MN issued this special weather statement at Apr 7, 2020, 1:33 AM CDT for Sherburne County, Minnesota. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 7, 2020, 1:33 AM CDT (06:33 UTC)
- Expired
- Apr 7, 2020, 2:00 AM CDT
- In force
- 27 min
- Issued by
- NWS Twin Cities, MN
County Sherburne County, MN
The radar
The Minneapolis radar (KMPX), 74 km from the middle of the area, began a volume at 06:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 6.6 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 880 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 96 m²/s²
- 0-3 km storm-relative helicity
- 166 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
527
WWUS83 KMPX 070633
SPSMPX
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
133 AM CDT Tue Apr 7 2020
MNZ049-051-070700-
Sherburne-Stearns-
133 AM CDT Tue Apr 7 2020
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT NORTHERN SHERBURNE AND
EAST CENTRAL STEARNS COUNTIES...
At 133 AM CDT, strong thunderstorms were clustered near Clear Lake,
or 8 miles southeast of St. Cloud, moving east at 50 mph.
Winds in excess of 30 mph and pea size hail are possible with this
storm.
Locations impacted include...
St. Cloud, Waite Park, Zimmerman, Becker, Clearwater, Clear Lake,
Orrock, Santiago, Luxemburg, Sherburne National Wildlife Refuge, St
Cloud Airport and St Augusta.
This includes the following highways...
Interstate 94 in Minnesota between mile markers 167 and 178.
U.S. Highway 10 in Minnesota between mile markers 181 and 195.
LAT...LON 4556 9363 4538 9363 4541 9403 4542 9404
4541 9406 4542 9426 4555 9425
TIME...MOT...LOC 0633Z 270DEG 44KT 4548 9409
$$
LSWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this special weather statement went out at Apr 7, 12:44 AM CDT, 49 minutes earlier.
Area forecast discussion, Apr 7, 12:44 AM CDT, 49 minutes before
Area Forecast Discussion National Weather Service Twin Cities/Chanhassen MN 1244 AM CDT Tue Apr 7 2020 .UPDATE... Issued at 1234 AM CDT Tue Apr 7 2020 Updated to include 06z aviation discussion below. && .SHORT TERM...(This evening through Tuesday night) Issued at 252 PM CDT Mon Apr 6 2020 Extensive cloud cover that was across the area for most of the day has mixed out some... but cu is filling in the holes and redevelopment of low clouds will occur tonight along with some areas of fog. An area of showers and embedded thunderstorms still looks to work into the western portion of the area later this evening as the instability axis ahead of the cold front works in from the Plains. The best chance for precipitation will be across the northern half of the area, where elevated instability will combine best with isentropic ascent. With MUCAPE values getting near or above 1000 J/Kg and decent deep layer shear there is some potential for a few strong elevated storms. The main threat from any such activity would be large hail, generally north of I-94 during the overnight hours into early Tuesday morning. The front will push east Tuesday, taking precipitation chances with it. .LONG TERM...(Wednesday through Monday) Issued at 252 AM CDT Mon Apr 6 2020 The overall theme for the latter portion of the forecast period hasn't changed, with the model guidance still in good agreement on a change to the large scale pattern that favors much cooler weather for our area. The modest ridging currently in place will give way to northwest upper flow by midweek, then troughing across the eastern half of the continent by the weekend. Much colder air will work into the area behind a cold front on Wednesday, and this will remain through the remainder of the period (albeit with some modification over time). The main chances for precipitation will be on Wednesday, primary along the frontal boundary as it pushes through the southern portion of the forecast area, then again over the weekend (although guidance still has some disagreement on the timing for things, with the GFS lagging the ECMWF and Canadian solutions). Some shower activity in between those systems can't be ruled out given the cold air aloft and opportunity for decent boundary layer heating with April sunshine. && .AVIATION...(For the 06Z TAFS through 06Z Tuesday night) Issued at 1234 AM CDT Tue Apr 7 2020 MVFR ceilings, with some pockets of IFR ceilings, have overspread much of the area and ceilings will continue to drop overnight as a warm front approaches from the west. IFR ceilings are expected at all sites with some MVFR-IFR fog developing through daybreak Tuesday. The main concern is convection through Tuesday morning. Best chances remain along and north of the I-94 corridor but instead of moving ENE, models have aligned with radar trends in the convection moving more due E and potentially SE in eastern MN into western WI. As such, have only kept the 2 southern MN TAFs dry with a mix of SHRA and TSRA in the TAFs. For winds, the trend is to keep SE winds in place ahead of the system then winds quickly snap to SW and NW as the low pres center and its cold front move through the area. Timing is still a little tricky so some leeway of 1-2 hrs may be needed for the wind shift and clearing Tuesday afternoon. KMSP...Have adjusted the precip mention to a TEMPO as convection in western MN is moving generally due E and there is a fair amount of lightning in the convection so although only generic thunderstorms, they may come close enough to MSP for them to show up in the observations. The duration of TSRA may be a bit longer than the current TEMPO shows so that may need to be adjusted based on radar trends. Otherwise, confidence remains high in having IFR conditions during the morning push, especially for ceilings. Clearing will be fairly quick late morning into early afternoon as the cold front pushes across the area. /OUTLOOK FOR KMSP/ Wed...VFR. Chc -TSRA/MVFR. Wind NW 10-15G25kts. Thu...VFR. Wind WNW 10-15G25kts. Fri...VFR. Chc -SHRA/MVFR. Wind WNW 5-10kts. && .MPX WATCHES/WARNINGS/ADVISORIES... WI...None. MN...None. && UPDATE...JPC SHORT TERM... LONG TERM... AVIATION...JPC
Hazardous weather outlook, Apr 6, 5:08 PM CDT, 8 hours 25 minutes before
Hazardous Weather Outlook National Weather Service Twin Cities/Chanhassen MN 508 PM CDT Mon Apr 6 2020 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 072000- Douglas-Todd-Morrison-Mille Lacs-Kanabec-Stevens-Pope-Stearns- Benton-Sherburne-Isanti-Chisago-Lac Qui Parle-Swift-Chippewa- Kandiyohi-Meeker-Wright-Hennepin-Anoka-Ramsey-Washington- Yellow Medicine-Renville-McLeod-Sibley-Carver-Scott-Dakota- Redwood-Brown-Nicollet-Le Sueur-Rice-Goodhue-Watonwan-Blue Earth- Waseca-Steele-Martin-Faribault-Freeborn-Polk-Barron-Rusk- St. Croix-Pierce-Dunn-Pepin-Eau Claire- 508 PM CDT Mon Apr 6 2020 This Hazardous Weather Outlook is for portions of central and southern Minnesota...and west central Wisconsin. .DAY ONE...Tonight. There is a chance of thunderstorms late tonight. Isolated large hail is possible north and west of Saint Cloud, but widespread severe storms are not expected. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. There is a chance of thunderstorms on Tuesday. Severe storms are not expected. River flooding will continue this week. Mostly minor flooding is expected or possible along the Minnesota and Mississippi Rivers. .SPOTTER INFORMATION STATEMENT... SKYWARN spotter activation is not expected to be needed.
In the hours before
Special weather statement, Apr 6, 11:29 PM CDT, 2 hours 4 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
1129 PM CDT Mon Apr 6 2020
MNZ047-070500-
Stevens-
1129 PM CDT Mon Apr 6 2020
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT STEVENS COUNTY...
At 1127 PM CDT, strong thunderstorms were located 15 miles southeast
of Wheaton, moving east at 50 mph.
Half inch hail is possible with this storm.
Locations impacted include...
Morris, Chokio, Donnelly, Fish Lake, Alberta and Morris Airport.
This includes U.S. Highway 59 between mile markers 162 and 177.
LAT...LON 4571 9626 4577 9599 4576 9577 4566 9575
4554 9575 4553 9624
TIME...MOT...LOC 0427Z 262DEG 43KT 4563 9630
LSSpecial weather statement, Apr 7, 12:29 AM CDT, 1 hour 4 minutes before
Special Weather Statement National Weather Service Twin Cities/Chanhassen MN 1229 AM CDT Tue Apr 7 2020 MNZ048-049-070630- Stearns-Pope- 1229 AM CDT Tue Apr 7 2020 ...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT EASTERN POPE AND STEARNS COUNTIES... At 1228 AM CDT, strong thunderstorms were clustered near Brooten, or 25 miles south of Alexandria, moving east at 50 mph. Pea size hail is possible with this storm. Locations impacted include... St. Cloud, Waite Park, St. Joseph, Cold Spring, Melrose, Collegeville, Albany, Rockville, Richmond, Avon, Brooten and Belgrade. This includes the following highways... Interstate 94 in Minnesota between mile markers 129 and 167. U.S. Highway 71 between mile markers 146 and 166. LAT...LON 4545 9420 4542 9530 4569 9531 4576 9427 TIME...MOT...LOC 0528Z 262DEG 42KT 4555 9520 LS
Special weather statement, Apr 7, 1:33 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
133 AM CDT Tue Apr 7 2020
MNZ049-051-070700-
Sherburne-Stearns-
133 AM CDT Tue Apr 7 2020
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT NORTHERN SHERBURNE AND
EAST CENTRAL STEARNS COUNTIES...
At 133 AM CDT, strong thunderstorms were clustered near Clear Lake,
or 8 miles southeast of St. Cloud, moving east at 50 mph.
Winds in excess of 30 mph and pea size hail are possible with this
storm.
Locations impacted include...
St. Cloud, Waite Park, Zimmerman, Becker, Clearwater, Clear Lake,
Orrock, Santiago, Luxemburg, Sherburne National Wildlife Refuge, St
Cloud Airport and St Augusta.
This includes the following highways...
Interstate 94 in Minnesota between mile markers 167 and 178.
U.S. Highway 10 in Minnesota between mile markers 181 and 195.
LAT...LON 4556 9363 4538 9363 4541 9403 4542 9404
4541 9406 4542 9426 4555 9425
TIME...MOT...LOC 0633Z 270DEG 44KT 4548 9409
LSThe office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 6, 11:29 PM CDT | Special Weather Statement | MPX | Stevens | 31 min |
| Apr 7, 12:29 AM CDT | Special Weather Statement | MPX | Stearns | 61 min |
| Apr 7, 1:34 AM CDT | Special Weather Statement | MPX | Douglas | 41 min |
| Apr 7, 1:48 AM CDT | Severe Thunderstorm Warning | MPX | Douglas | 42 min |
| Apr 7, 2:37 AM CDT | Special Weather Statement | MPX | Benton | 23 min |
| Apr 7, 3:06 AM CDT | Special Weather Statement | MPX | Todd | 39 min |
| Apr 7, 3:26 AM CDT | Special Weather Statement | MPX | Benton | 49 min |
| Apr 7, 4:28 AM CDT | Special Weather Statement | MPX | Mille Lacs | 47 min |
| Apr 7, 5:56 AM CDT | Special Weather Statement | MPX | Morrison | 34 min |
| Apr 7, 8:58 AM CDT | Special Weather Statement | MPX | Rusk | 77 min |
| Apr 7, 9:13 AM CDT | Severe Thunderstorm Warning | MPX | Rusk | 47 min |
Nearby
Special Weather Statements in Minnesota, 2020Every special weather statement in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.